MAUDE Adverse Event Report: COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145042P
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, in the patient's first dialysis treatment, the nurse noticed a small hole in the venous lumen.The lumen was flushed.It was stated that because the hole allowed blood to exit, the catheter was removed and replaced with a new hd (hemodialysis) catheter.There was no reported patient injury.
 
Event or Problem Description
According to the reporter, in the patient's first dialysis treatment, the nurse noticed a small hole in the venous extension tube lumen near the bifurcate hub.Besides the reported issue, there were no other visible defects/damages found on the product at the time of the event.There were no other products utilized with the device.The lumen was flushed prior to starting the dialysis treatment, and the result was the patient did not receive dialysis until the catheter was replaced.It was stated that because the hole allowed blood to exit, the catheter was removed and replaced with a new hd (hemodialysis) catheter.Besides removing and replacing the catheter, there was no other remedial action done at the time of the event.After the remedial action was done, the treatment was continued and completed.There was no blood loss.Blood transfusion was not required due to the event.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: a1, a2, a3, a4, a5b b3, b5, d6a, d6b, e2, e3, g3 correction: e1 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the catheter had visible signs of use.The returned device was clamped and flushed with water, revealing a pin-hole leak in the venous extension tube.It was reported that there was a hole on the extension tube near the bifurcate/hub.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue can occur when the catheter came into contact with a sharp instrument during use.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional info: a1, b5, d6b, g3 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, in the patient's first dialysis treatment, the nurse noticed a small hole in the venous extension tube lumen near the bifurcate hub.Besides the reported issue, there were no other visible defects/damages found on the product at the time of the event.There were no other products utilized with the device.The lumen was flushed prior to starting the dialysis treatment, and the result was the patient did not receive dialysis until the catheter was replaced, because the flushing revealed a leak at the venous extension tube lumen near the bifurcate hub.It was stated that because the hole allowed blood to exit, the catheter was removed and replaced with a new hd (hemodialysis) catheter.It was mentioned that the first time the reported product was inserted was on 9/26/25 and the replacement was done on 10/1/25.Besides the medical intervention of removing and replacing the catheter, there was no other remedial action done at the time of the event.After the remedial action was done, the treatment was continued and completed.There was no blood loss.Blood transfusion was not required due to the event.There was no reported patient injury.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23278436
Report Number1282497-2025-00606
Device Sequence Number5519329
Product Code MSD
UDI-Device Identifier10884521158054
UDI-Public10884521158054
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888145042P
Device Catalogue Number8888145042P
Device Lot Number231000415
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2025
Supplement Date Received by Manufacturer10/01/2025
11/20/2025
12/05/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date11/04/2025
11/22/2025
12/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexMale
Patient Weight100 KG
Patient RaceBlack Or African American